Alert archive / Nevada / Areal Flood Advisories in 2008

Areal Flood Advisory 21, NWS Las Vegas, NV

July 14, 2008Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this areal flood advisory at Jul 14, 2008, 2:11 PM PDT for Clark County, Nye County, Nevada. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Jul 14, 2008, 2:11 PM PDT (21:11 UTC)
Expired
Jul 14, 2008, 3:05 PM PDT
In force
54 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

Counties Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2008-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2008-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
2011 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this areal flood advisory went out at Jul 14, 9:10 AM PDT, 5 hours 1 minute earlier.

Area forecast discussion, Jul 14, 9:10 AM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 AM PDT MON JUL 14 2008

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA
THROUGH TUESDAY RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS MAY
PRODUCE HEAVY RAINFALL. STORM COVERAGE WILL GRADUALLY DECREASE BY
THE MIDDLE OF THE WEEK AS DRIER SOUTHWEST FLOW DEVELOPS. &&

.UPDATE...OVERALL MOIST AND UNSTABLE TODAY WITH UPPER TROUGH STILL
OVER THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED TO
DEVELOP THROUGHOUT THE DAY. FORECAST IN GOOD SHAPE AND NO UPDATES
PLANNED.
&&

.AVIATION...FOR MCCARRAN...PARTLY CLOUDY SKIES ACROSS THE LAS VEGAS
VALLEY THROUGH 18Z. ISOLATED THUNDERSTORM COVERAGE IS EXPECTED ALONG
ALL APPROACH CORRIDORS AND WITHIN THE LAS VEGAS VALLEY DURING THE
AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOME LIGHT TO MODERATE SHOWERS REMAIN OVER NORTHERN
PORTIONS OF MOHAVE COUNTY...BUT ARE EXPECTED TO DIMINISH BY 14Z.
THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE REGION AFTER 18Z
AND CONTINUE INTO THE EVENING HOURS.
&&

.PREV DISCUSSION...330 AM PDT MON JUL 14...SHORT TERM...VERY LITTLE
CHANGE TO THE OVERALL FORECAST PACKAGE AS MOIST AND UNSTABLE
CONDITIONS REMAIN ACROSS THE CWA. MODELS INDICATE THAT FAIRLY
UNIFORMED CONDITIONS CONTINUE...WITH THETA-E/ PREC WATER/CAPE/NEG
LI...NOT REALLY FOCUSING IN ANY SPECIFIC AREA FOR TODAY. FLOW ALOFT
REMAINS LIGHT AND ALTHOUGH HEAVY RAIN MAY CAUSE SOME LOCALIZE FLOOD
PROBLEMS...LACK OF STRONG FOCUS DOES NOT LEAD TO A FLASH FLOOD WATCH
ATTM. SITUATION WILL NEED TO BE MONITORED CLOSELY DURING THE DAY
HOWEVER. TUESDAY WILL BE SIMILAR TO TODAY...HOWEVER MODELS CONTINUE
TO INDICATE THAT INCREASED SOUTHWEST FLOW ALOFT LOOKED FOR INTO
WEDNESDAY WHICH SHOULD BRING A DRIER AIRMASS TO AT LEAST THE WESTERN
PORTION OF THE CWA AND HAVE CONFINED THUNDERSTORMS TO MAINLY THE
EASTERN HALF WHILE EXPECTED COVERAGE TO BE LESS THAN TUESDAY.
TEMPERATURES WILL REMAIN A CHALLENGE DUE TO CLOUD COVER/SHOWERS.
WENT WITH MOS RESULTING IN A FEW DEGREES OF WARMING INTO THE MIDDLE
OF THE WEEK AS DRIER AIR MOVES IN.

.LONG TERM...ONCE AGAIN ONLY MINOR CHANGES MADE TO THE FORECAST.
MODELS CONTINUE TO SHOW A SLOW DRYING TREND FROM WEST TO EAST TOWARD
THE END OF THE WEEK AS AN UPPER LEVEL LOW PUSHES THROUGH THE PACIFIC
NORTHWEST. ALTHOUGH THE SOUTHWEST FLOW INCREASES ALOFT OVER THE
WESTERN ZONES...MONSOONAL MOISTURE IS LIKELY TO REMAIN OVER THE FAR
EASTERN ZONES. KEPT THE SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST
THROUGH THE PERIOD OVER MOHAVE COUNTY WITH LOWER POPS AS YOU GO
WEST. WITH THE DRIER AIR MOVING INTO THE REGION TEMPERATURES WILL
SLOWLY INCREASE. RIGHT NOW WE ARE NOT LOOKING FOR A SIGNIFICANT
WARMING TREND...BUT IT LOOKS LIKE TEMPERATURES WILL REMAIN SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

HARRISON/SALMEN/JENSEN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 14, 5:56 AM PDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
556 AM PDT MON JUL 14 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-150000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
556 AM PDT MON JUL 14 2008 /556 AM MST MON JUL 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA TODAY FOR
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. IN ADDITION TO
DANGEROUS LIGHTNING AND POSSIBLY STRONG WINDS...LOCAL HEAVY RAIN
COULD PRODUCE ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED AGAIN TUESDAY FOLLOWED BY
DECREASING COVERAGE WEDNESDAY AND INTO THE WEEKEND AS DRIER SOUTHWEST
FLOW DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ALWAYS
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS
SAFE TO DO SO.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:15 PM PDTFlash Flood WarningVEFClark2 hr
Jul 14, 12:38 PM PDTAreal Flood AdvisoryVEFClark2 hr
Jul 14, 1:49 PM PDTAreal Flood AdvisoryVEFClark54 min
Jul 14, 2:21 PM PDTFlash Flood WarningVEFClark114 min
Jul 13, 5:14 PM PDTAreal Flood AdvisoryVEFSan Bernardino2 hr
Jul 14, 1:37 PM PDTAreal Flood AdvisoryVEFInyo113 min

Nearby

Areal Flood Advisories in Nevada, 2008Every areal flood advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.